MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 08098027
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.As part of the technical investigation, a service engineer was sent onsite and completed an evaluation of the system.According to our technical experts, the gap dimensions of the patient table have been investigated and found within specification.According to the owner¿s manual (instructions for use), it is recommended to place patient's arms on their body and to use positioning aids when necessary and to observe the patient during all system movements and to press the stop key in urgent situations.The system works as specified and no further measures are deemed necessary.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom definition as ct system.Following examination, an elderly female patient grabbed the side of the table during table movements and her hand was clamped in the gap between the tabletop and side cover.The patient suffered a minor skin injury to the hand which did not require medical intervention.We are unaware of any further impact to the state of health of the patient involved.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key17497583
Report Number3004977335-2023-00082
Device Sequence Number19468756
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public04056869003665
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number08098027
Device Catalogue Number08098027
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Initial Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale